MAUDE Adverse Event Report: ZIMMER BIOMET, INC. NEXGEN 12MM HEIGHT SIZE D ARTICULAR SURFACE WITH HINGE POST EXTENSION; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. NEXGEN 12MM HEIGHT SIZE D ARTICULAR SURFACE WITH HINGE POST EXTENSION; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Joint Laxity (4526)
Date of Event 06/20/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10: 00588000300; size 3 precoat cemented tibial component; 63528572.00588001402; right size d cemented option femoral component femoral plastic cap must be removed prior to implantation; 63395540.00598801013; 13mm diameter 100mm length straight stem extension combined length 145mm; 63182603.00597206538; all poly petella standard cemented size 38 mm diameter 9.5 mm thickness; 63421329.G2: foreign: australia.Customer has indicated that the product will not be returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported the patient underwent an initial total knee procedure.Approximately 8.5 years later, the patient articular surface was revised due to instability.All available information has been provided.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4; b5; d2; g1; g3; g6; h1; h2; h3; h6.The event cannot be confirmed.Visual examination of the provided images reveals the explanted articular surface with its hinge and post.No signs of damage can be seen from the pictures.No further assessment can be made based on the picture provided.The device history record was reviewed and no discrepancies relevant to the reported event were found.Medical records were not provided.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
NEXGEN 12MM HEIGHT SIZE D ARTICULAR SURFACE WITH HINGE POST EXTENSION
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key22513167
Report Number0001822565-2025-02548
Device Sequence Number9403370
Product Code KRO
UDI-Device Identifier00889024199309
UDI-Public(01)00889024199309(17)210831(10)63442529
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K013385
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date08/31/2021
Device Model NumberN/A
Device Catalogue Number00588004012
Device Lot Number63442529
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2025
Supplement Date Received by Manufacturer08/21/2025
Initial Report FDA Received Date07/15/2025
Supplement Report FDA Received Date09/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/12/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age77 YR
Patient SexFemale